MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/13; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 3.0/13; CORONARY DRUG-ELUTING STENT
Model Number 401738
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a severely calcified lesion in a severely tortuous lm to cx.After pre-dilatation the target lesion could not be crossed.The orsiro was removed, a guideliner was added and another pre-dilatation was conducted but the target lesion could not be crossed again.Upon removal it was noticed that the stent was dislodged from balloon.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the balloon has been inflated and was deflated in the as-returned condition.Microscopic analysis revealed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped in between the two radiopaque markers.The stent remained in patient and was not returned for analysis.Review of the manufacturing documentation of the product detailed above did not reveal any non-conformity.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.The device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It should be noted that the ifu warns the user against reinsertion if the stent system was removed prior to expansion.

Brand Name
ORSIRO (US) 3.0/13
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10214933
Report Number1028232-2020-02672
Device Sequence Number3271225
Product Code NIQ
UDI-Device Identifier07640130438934
UDI-Public07640130438934
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2021
Device Model Number401738
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07193956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;